Advertisement

Lyapunov’s Inequality

  • Juan Pablo Pinasco
Chapter
  • 1.2k Downloads
Part of the SpringerBriefs in Mathematics book series (BRIEFSMATH)

Abstract

In this chapter we give some proofs of Lyapunov’ inequality, in both the linear and nonlinear contexts.

Keywords

Lyapunov-type Inequalities Nehari Kondratiev Riccati Equation Technique Second-order Quasilinear Equations 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 9.
    Borg, G.: Uber die Stabilität gewisser Klassen von linearen Differentialgleichungen, Ark. for Matematik, Astronomi och Fysik 31, 1–31 (1945)Google Scholar
  2. 10.
    Borg, G.: On a Liapunoff criterion of stability. Amer. J. Math. 71, 67–70 (1949)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 14.
    Brown, R. C., Hinton, D. B.: Lyapunov inequalities and their applications. In: Rassias, T. M. (ed.) Survey on Classical Inequalities, pp. 1–25. Springer (2000)Google Scholar
  4. 30.
    Cohn, J. H. E.: Consecutive zeroes of solutions of ordinary second order differential equations. J. London Math. Soc. 5, (1972) 465–468.Google Scholar
  5. 31.
    Courant, R., Hilbert, D,: Methods of Mathematical Physics, vol. I, Interscience Publishers, Inc., New York (1953)Google Scholar
  6. 33.
    Das, K. M., Vatsala, A. S.: Green’s function for n-n boundary value problem and an analogue of Hartman’s result. Journal of Mathematical Analysis and Applications 51, 670–677 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 37.
    De Nápoli, P. L., Pinasco, J. P.: Lyapunov-type inequalities in R N. Preprint (2012)Google Scholar
  8. 39.
    Dosly, O., Rehak, P.: Half-Linear Differential Equations. Volume 202 North-Holland Mathematics Studies. North Holland (2005)CrossRefzbMATHGoogle Scholar
  9. 42.
    Egorov, Y. V., Kondriatev, V. A.: On Spectral Theory of Elliptic Operators (Operator Theory: Advances and Applications) Birkhäuser (1996)CrossRefzbMATHGoogle Scholar
  10. 49.
    Fernández Bonder, J., Pinasco, J. P., Salort, A. M.: A Lyapunov-type Inequality and Eigenvalue Homogenization with Indefinite Weights. Preprint (2013)Google Scholar
  11. 62.
    Harris, B. J., Kong, Q.: On the oscillation of differential equations with an oscillatory coefficient. Transactions of the American Mathematical Society 347, 1831–1839 (1995)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 63.
    Hartman, P., Wintner, A.: On an Oscillation Criterion of Liapunoff. American Journal of Mathematics 73, 885–890 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 66.
    Hong, H-L., Lian, W-C., Yeh, C.C.: The oscillation of half-linear differential equations with an oscillatory coefficient. Mathematical and Computer Modelling 24, 77–86 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 75.
    Lee, C.-F., Yeh, C.-C., Hong, C.-H., Agarwal, R. P.: Lyapunov and Wirtinger Inequalities. Appl. Math. Letters 17, 847–853 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 76.
    Levin, A.: A Comparison Principle for Second Order Differential Equations. Sov. Mat. Dokl. 1, 1313–1316 (1960)zbMATHGoogle Scholar
  16. 86.
    Nehari, Z.: On the zeros of solutions of second-order linear differential equations. American Journal of Mathematics 76 689–697 (1954)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 87.
    Nehari, Z.: Oscillation criteria for second-order linear differential equations. Transactions of the American Mathematical Society 85, 428–445 (1957)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 93.
    Patula, W. T.: On the Distance between Zeroes. Proceedings of the American Mathematical Society 52, 247–251 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 94.
    Pinasco, J. P.: Lower bounds for eigenvalues of the one-dimensional p-Laplacian. Abstract and Applied Analysis 2004, 147–153 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 97.
    Pinasco, J. P.: Comparison of eigenvalues for the p-Laplacian with integral inequalities, Appl. Math. Comput. 182, 1399–1404 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 100.
    Reid, W. T.: A matrix Liapunov inequality. J. of Math. Anal. and Appl. 32, 424–434 (1970)CrossRefzbMATHGoogle Scholar
  22. 101.
    Reid, W. T.: A Generalized Lyapunov Inequality. J. Differential Equations 13, 182–196 (1973)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 102.
    Reid, W. T.: Interrelations between a trace formula and Liapunov type inequalities. J. of Differential Equations 23, 448–458 (1977)CrossRefzbMATHGoogle Scholar
  24. 106.
    St. Mary, D. F.: Some Oscillation and Comparison Theorems for \((r(t)y^{\prime})^{\prime} + p(t)y = 0\), J. of Differential Equations, 5, 314–323 (1969)Google Scholar
  25. 110.
    Watanabe, K.: Lyapunov-type inequality for the equation including 1-dim p-Laplacian. Mathematical Inequalities and Applications 15, 657–662 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 111.
    Watanabe, K., Kametaka, Y., Yamagishi, H., Nagai, A., Takemura, K.: The best constant of Sobolev inequality corresponding to clamped boundary value problem. Boundary Value Problems 2011 Article ID 875057 (2011)Google Scholar
  27. 113.
    Wintner, A.: On the Non-Existence of Conjugate Points. American Journal of Mathematics 73, 368–380 (1951)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 114.
    Yang, X.: On inequalities of Lyapunov type. Applied Math. Comp. 134, 293–300 (2003)CrossRefzbMATHGoogle Scholar

Copyright information

© Juan Pablo Pinasco 2013

Authors and Affiliations

  • Juan Pablo Pinasco
    • 1
  1. 1.Departamento de MatematicaUniversidad de Buenos AiresBuenos AiresArgentina

Personalised recommendations